Graves' disease in a patient with Down syndrome: a shift from hyperthyroidism to hypothyroidism.
Аннотация
Down syndrome (DS) is associated with an increased risk of multisystemic dysfunction, namely endocrine abnormalities. Thyroid dysfunction is the most common endocrinological disorder, and it can manifest as either hypothyroidism or hyperthyroidism. A 16-year-old patient with DS developed hyperthyroidism after a lifetime of alternating between subclinical hypothyroidism and euthyroidism. He presented new onset weight loss, agitation and diarrhoea. Laboratory studies were compatible with hyperthyroidism. Thyroid receptor antibodies (TRAbs) were positive, antithyroid peroxidase antibodies and thyroglobulin antibodies were negative. Antithyroid medication (methimazole) was prescribed and, despite therapy adjustments, laboratory evaluation revealed new onset hypothyroidism with persistently positive TRAbs. He experienced weight gain and remained in a hypothyroid state even with withdrawal of methimazole and administration of levothyroxine. This case illustrates an example of Graves' disease with coexisting stimulating and inhibiting TRAbs that led to a shift from hyperthyroidism to hypothyroidism, a rare condition in patients with DS.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.